Top answers from doctors based on your search:
Disclaimer

does naproxen cause elevated liver enzymes

A 32-year-old female asked:
Dr. Gerald Mandell
51 years experience Nuclear Medicine
Many things: Elevated liver enzymes can be caused by inflammattion and infection (hepatiitis), trauma to liver, medications toxic to liver, alcohol, fatty liver, c ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 37-year-old member asked:
Dr. Peter Wiernik
55 years experience Hematology and Oncology
Medicines: If you are definitely healthy and have been told this by a physician, medicines you are taking could be the answer. Another possibility is starvation, ... Read More
A 28-year-old male asked:
Dr. Philip Miller
46 years experience Family Medicine
Not likely: You should be screened and evaluated for other causes of liver illness or gallbladder/pancreatic illness.
1
1 thank
A 52-year-old member asked:
Dr. Shabbir Hossain
15 years experience Internal Medicine
Many: Unfortunately the possibilities are numerous. Genetic disorders, infectious disease, medications, alcohol. Many more possibilities.
A 45-year-old member asked:
Dr. Gurmukh Singh
48 years experience Pathology
May: Flu is a non-specific term and "flu-like" symptoms can occur due to many viral infections, e.g. Cmv, ebv and these viruses can induce liver cell injur ... Read More
A 25-year-old male asked:
Dr. Ed Friedlander
43 years experience Pathology
No: I wish they were all this easy to answer, Matthew. You don't even absorb this.
1
1 thank
A 38-year-old male asked:
Dr. Le Wang
Dr. Le Wang answered
35 years experience Internal Medicine
Drug-induced LFT: No. Usually drug-induced elevated liver enzyme (lft) is reversible when the offending drug is removed. Of note, drug-induced elevated lft can be very ... Read More
1
1 comment
2
2 thanks
A 39-year-old member asked:
Dr. Ed Friedlander
43 years experience Pathology
Yes indeed: Some people are sensitive to this stuff and get elevated liver enzymes from it. It's easy to find out -- your physician can recheck you after two week ... Read More
A 42-year-old member asked:
Dr. Andrew Poleszak
34 years experience Internal Medicine
Yes: It is quite common.
A 37-year-old member asked:
Dr. Julie O'Toole
35 years experience Pediatrics
Absolutely: This is one more reason for experienced medical help.
A 31-year-old female asked:
Dr. Ankush Bansal
16 years experience Internal Medicine
Yes: With any infection, you can get dehydrated ; will have an inflammatory reaction. Dehydration can raise liver enzymes to a small extent. In addition, l ... Read More
2
2 thanks
A 56-year-old member asked:
Dr. Mark Diamond
45 years experience Pediatrics
No but the cause....: No.But the cause of the elevated enzymes, whether some inflammatory process, including infection, may trigger a febrile response.
A 58-year-old female asked:
Dr. Ed Friedlander
43 years experience Pathology
In can in some folks: In fact, one initial approach to elevated alt/ast is to stop taking iboprofen & see whether they go down in 2 weeks.
A 45-year-old member asked:
Dr. Terri Washington
15 years experience Endocrinology
Yes: Hyperthyroidism can lead to elevated liver enzymes which will resolve and become normal then hyperthyroidism ( overactive thyroid) is treated.
A 43-year-old member asked:
Dr. Gurmukh Singh
48 years experience Pathology
Shared enzyme: Alkaline phosphatase is elevated in both bone and liver disorders, though it is possible to ascertain the source of the enzyme. After that it depends ... Read More
A 53-year-old member asked:
Dr. Joseph Sucher
25 years experience Trauma Surgery
Too Many: There are simply a multitude of causes that can cause "elevated liver enzymes". Seek professional advice from a gastroenterologist or "liver specialis ... Read More
1
1 thank
A 28-year-old female asked:
Dr. John Luther
21 years experience Addiction Medicine
Liver metabolism: The body recognizes substances as foreign and tries to get rid of them as fast as possible. Some chemicals need to be broken down into metabolites p ... Read More
1
1 thank
A 53-year-old member asked:
Dr. Hermilando Payen
55 years experience Pathology
Follow-Up Tests: Elevated alt could mean early hepatitis due to alcohol, drug or virus. You need a follow-up test with more history to pinpoint the specific cause for ... Read More
1
1 thank
A 38-year-old member asked:
Dr. Robert Uyeda
44 years experience General Surgery
Yes, but it usually: Means that the gallstones are in the common duct, causing intermittent obstruction or inflammation. It is a complication of gallstones, and a bit mor ... Read More
A 25-year-old male asked:
Dr. Gurmukh Singh
48 years experience Pathology
Yes: Liver cell necrosis can cause both.
A 37-year-old member asked:
Dr. Ed Friedlander
43 years experience Pathology
Not by itself: But the medications, from naids to Methotrexate to some of the new stuff, famously can.
A 48-year-old male asked:
Dr. Robert Uyeda
44 years experience General Surgery
Blood tests are: Just that, tests. Scan is an image, a picture. You didn't say how elevated your liver enzyme tests are, but if they are really high and stay there o ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month